Hail, Platte
- When
- April 7, 2:46 PM CST
- Where
- Platte County, 1.61 mi E of Parkville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.200, -94.670
A frontal boundary brought severe thunderstorms with large hail to the area, during the afternoon hours of April 7, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A frontal boundary brought severe thunderstorms with large hail to the area, during the afternoon hours of April 7, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 7, 11:24 AM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1224 PM CDT WED APR 7 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... EVEN IN THE WAKE OF EVENING MCS/S...00Z UPPER ANALYSIS AND RECENT RUC OBJECTIVE ANALYSIS DEPICTED THAT A VERY STRONG ELEVATED BAROCLINIC ZONE REMAINED ANCHORED BACK ACROSS CENTRAL KS WITH A LARGE LONGWAVE TROUGH STILL LOCATED OVER THE CENTRAL HIGH PLAINS. AMPLE 925-850MB MOISTURE TRANSPORT ASCENDING THE STEEP ISENTROPES AND IMPINGING ON THE ELEVATED FRONTAL ZONE HAS RESULTING IN A BAND OF ACCAS FROM S CENTRAL KS INTO SW IA. EXPECT THAT SHOWERS WILL BECOME FAIRLY NUMEROUS ALONG THIS BOUNDARY THROUGH THE MORNING HOURS. MEANWHILE...MORE VIGOROUS ASCENT WAS OCCURRING AROUND AND WEST OF THE MID LEVEL LOW CENTER OVER S CENTRAL NEBRASKA...WITH DIABATIC COOLING EVEN LEADING TO SNOW ACROSS WRN NEB/NW KANSAS. BOTH FEATURES WILL PIVOT ACROSS THE CWA TODAY...PROVIDING AMPLE CHANCES FOR SHOWERS OVER NRN MO...WHILE COLD AIR CONTINUES TO DRAIN SOUTH AND EAST AT THE SURFACE. IN SHARP CONTRAST TO THE PAST FEW DAYS...TEMPERATURES WILL STRUGGLE TO RISE MUCH FROM THEIR PRESENT READINGS AS COLD ADVECTION...STRATUS AND ELEVATED SHOWERS HOLD TEMPS DOWN INTO THE LOW-MID 50S FOR ALL BUT THE FAR SE CWA. GIVEN THE STRONG DPVA...HEIGHT FALLS AND RATHER STEEP MID LEVEL LAPSE RATES...HAVE INCREASED POPS TO LIKELY OVER MUCH OF NW/N CENTRAL MO FOR TODAY. FOR NOW THE FORECAST CALLS FOR JUST SHOWERS...BUT THE COUPLING OF A STATICALLY UNSTABLE AND FAIRLY DRY AIRMASS ABOVE THE 800MB INVERSION BASE...ALONG WITH 0 TO -20C TEMPS IN THIS POSITIVE CAPE REGION SUGGEST THAT A FEW THUNDERSTORMS AND MAYBE SOME GRAUPEL/SMALL HAIL SHOWERS ARE POSSIBLE. THIS ACTIVITY SHOULD SHIFT EAST DURING THE EVENING HOURS WITH SKIES GRADUALLY CLEARING WITH THE UPPER TROUGH PASSAGE. SURFACE HIGH PRESSURE AND MERIDIONAL UPPER FLOW WILL PROVIDE TWO CHILLY NIGHTS FOR TONIGHT AND THURSDAY NIGHT...WITH A SEASONABLE DAY IN BETWEEN. A NICE WARMING TREND WILL BEGIN FRIDAY WITH SEVERAL GREAT DAYS EXPECTED THROUGH THE WEEKEND. BOOKBINDER && .AVIATION... FOR THE 18Z TAFS...MVFR DECK EXPECTED THIS AFTN IN ADVANCE AND IN THE WAKE OF A COLD FRONT DROPPING SE NR KSTJ. DRIER AIR WAS ALSO SURGING SOUTH INT0 IOWA AND NEBRASKA WITH RAPIDLY RISING CIGS. CURRENT MODEL TIMING LOOKS REASONABLE WITH SKIES CLEARING BTWN 01Z-03Z. OTHERWISE VFR CONDITIONS EXPECTED THROUGH AM THURS AS WINDS WILL PRECLUDE ANY DEVELOPMENT OF FOG TONIGHT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT WED APR 7 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT WED APR 7 2010
MOZ028-029-072100-
CLAY-PLATTE-
336 PM CDT WED APR 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND
SOUTHWESTERN CLAY COUNTIES UNTIL 400 PM CDT...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEATHERBY LAKE...MOVING EAST AT 15 MPH.
HAIL UP TO HALF AN INCH IN DIAMETER AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
PARKVILLE AROUND 345 PM CDT.
PLATTE WOODS AND FERRELVIEW AROUND 350 PM CDT.
LAKE WAUKOMIS...HOUSTON LAKE AND RIVERSIDE AROUND 355 PM CDT.
OAKVIEW...NORTHMOOR...GLADSTONE AND AVONDALE AROUND 400 PM CDT.
THE TOWNS OF WALDRON...KANSAS CITY INTL ARPT...OAKWOOD PARK...OAKWOOD
AND OAKS ARE ALSO IN THE PATH OF THIS STORM.
LAT...LON 3932 9474 3930 9447 3915 9451 3919 9478
3921 9481
MJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT WED APR 7 2010
KSZ103-104-072115-
LEAVENWORTH-WYANDOTTE-
340 PM CDT WED APR 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEAVENWORTH AND
NORTHWESTERN WYANDOTTE COUNTIES UNTIL 415 PM CDT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASEHOR...MOVING EAST AT 15 MPH.
SMALL HAIL UP TO HALF AN INCH IN DIAMETER IS POSSIBLE WITH THIS
STORM AS WELL AS BRIEF HEAVY DOWNPOURS.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LEAVENWORTH AND
NORTHWESTERN WYANDOTTE COUNTIES...INCLUDING THE TOWNS OF FAIRMOUNT...
BASEHOR...PIPER...WOLCOTT AND MAYWOOD.
LAT...LON 3925 9497 3924 9482 3922 9482 3918 9476
3909 9478 3914 9502
MJThe Pleasant Hill radar (KEAX), 56 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226044, 226045, 226047, 226046, 226048, 226049, 226050.